Alert archive / Montana / Wind Chill Advisories in 2021

Wind Chill Advisory 2, NWS Glasgow, MT

January 25, 20216 counties in Montana

NWS Glasgow, MT issued this wind chill advisory at Jan 25, 2021, 2:55 PM MST for 6 counties in Montana. It took effect at Jan 25, 2021, 7:00 PM MST. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2021, 2:55 PM MST (21:55 UTC)
In effect from
Jan 25, 2021, 7:00 PM MST
Expired
Jan 27, 2021, 10:44 AM MST
In force
40 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, McCone County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 95 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2021-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2021-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

826 
WWUS45 KGGW 252155
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
255 PM MST Mon Jan 25 2021


MTZ018>020-061-062-261200-
/O.NEW.KGGW.WC.Y.0002.210126T0200Z-210126T1800Z/
Daniels-Sheridan-Western Roosevelt-Northern Valley-
Eastern Roosevelt-
Including the cities of Scobey, Plentywood, Medicine Lake, 
Wolf Point, Poplar, Opheim, and Culbertson
255 PM MST Mon Jan 25 2021

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
MST TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...Daniels, Sheridan, Roosevelt, and Northern Valley Counties.

* WHEN...From 7 PM this evening to 11 AM MST Tuesday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
7 follow-up statements
588 
WWUS45 KGGW 260659
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
1159 PM MST Mon Jan 25 2021

MTZ017-023-024-261800-
/O.EXA.KGGW.WC.Y.0002.000000T0000Z-210126T1800Z/
Central and Southern Valley-McCone-Richland-
Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, 
Circle, Sidney, and Fairview
1159 PM MST Mon Jan 25 2021

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST TUESDAY...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Central and Southern Valley, McCone and Richland 
  Counties.

* WHEN...Until 11 AM MST Tuesday.

* IMPACTS...The dangerously cold wind chills could cause frostbite
  on exposed skin in as little as 15 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MTZ018>020-061-062-261800-
/O.CON.KGGW.WC.Y.0002.000000T0000Z-210126T1800Z/
Daniels-Sheridan-Western Roosevelt-Northern Valley-
Eastern Roosevelt-
Including the cities of Scobey, Plentywood, Medicine Lake, 
Wolf Point, Poplar, Opheim, and Culbertson
1159 PM MST Mon Jan 25 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
TUESDAY...

* WHAT...Very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Northern Valley, Eastern Roosevelt, Daniels, Sheridan 
  and Western Roosevelt Counties.

* WHEN...Until 11 AM MST Tuesday.

* IMPACTS...The dangerously cold wind chills could cause frostbite
  on exposed skin in as little as 15 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
861 
WWUS45 KGGW 261801
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
1101 AM MST Tue Jan 26 2021

MTZ017-018-020-023-024-061-062-261915-
/O.EXP.KGGW.WC.Y.0002.000000T0000Z-210126T1800Z/
Central and Southern Valley-Daniels-Western Roosevelt-McCone-
Richland-Northern Valley-Eastern Roosevelt-
Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, 
Scobey, Wolf Point, Poplar, Circle, Sidney, Fairview, Opheim, 
and Culbertson
1101 AM MST Tue Jan 26 2021

...WIND CHILL ADVISORY EXPIRED AT 11 AM MST THIS MORNING...

With temperatures rising slightly, wind chills will be or have
risen above minus 20, the level where frostbite can occur in 30
minutes. Therefore this Wind Chill Advisory was allowed to 
expire.

$$

MTZ019-270815-
/O.EXT.KGGW.WC.Y.0002.000000T0000Z-210127T1800Z/
Sheridan-
Including the cities of Plentywood and Medicine Lake
1101 AM MST Tue Jan 26 2021

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM MST WEDNESDAY...

* WHAT...Very cold wind chills. Wind chills as low as 25 below 
  zero.

* WHERE...Sheridan County.

* WHEN...Until 11 AM MST Wednesday.

* IMPACTS...The cold wind chills can cause frostbite on exposed 
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
544 
WWUS45 KGGW 262134
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
234 PM MST Tue Jan 26 2021

MTZ017-018-020-061-062-271145-
/O.EXB.KGGW.WC.Y.0002.210127T0100Z-210127T1800Z/
Central and Southern Valley-Daniels-Western Roosevelt-
Northern Valley-Eastern Roosevelt-
Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, 
Scobey, Wolf Point, Poplar, Opheim, and Culbertson
234 PM MST Tue Jan 26 2021

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
MST WEDNESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...Daniels, Roosevelt, and Valley Counties.

* WHEN...From 6 PM this evening to 11 AM MST Wednesday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MTZ019-271145-
/O.CON.KGGW.WC.Y.0002.000000T0000Z-210127T1800Z/
Sheridan-
Including the cities of Plentywood and Medicine Lake
234 PM MST Tue Jan 26 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
WEDNESDAY...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Sheridan County.

* WHEN...Until 11 AM MST Wednesday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
937 
WWUS45 KGGW 270510
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
1010 PM MST Tue Jan 26 2021


MTZ017>020-061-062-271800-
/O.CON.KGGW.WC.Y.0002.000000T0000Z-210127T1800Z/
Central and Southern Valley-Daniels-Sheridan-Western Roosevelt-
Northern Valley-Eastern Roosevelt-
Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, 
Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Opheim, 
and Culbertson
1010 PM MST Tue Jan 26 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
WEDNESDAY...

* WHAT...Very cold wind chills. Wind chills as low as 25 below 
  zero.

* WHERE...Portions of northeast Montana.

* WHEN...Until 11 AM MST Wednesday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
897 
WWUS45 KGGW 270953
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
253 AM MST Wed Jan 27 2021



MTZ017>020-061-062-271800-
/O.CON.KGGW.WC.Y.0002.000000T0000Z-210127T1800Z/
Central and Southern Valley-Daniels-Sheridan-Western Roosevelt-
Northern Valley-Eastern Roosevelt-
Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, 
Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Opheim, 
and Culbertson
253 AM MST Wed Jan 27 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Portions of northeast Montana.

* WHEN...Until 11 AM MST this morning.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
595 
WWUS45 KGGW 271430
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
730 AM MST Wed Jan 27 2021

MTZ017-018-020-061-062-271530-
/O.CAN.KGGW.WC.Y.0002.000000T0000Z-210127T1800Z/
Central and Southern Valley-Daniels-Western Roosevelt-
Northern Valley-Eastern Roosevelt-
730 AM MST Wed Jan 27 2021

...WIND CHILL ADVISORY IS CANCELLED...

Temperatures have risen and so have the wind chills, therefore
this Wind Chill Advisory has been cancelled.

$$

MTZ019-271800-
/O.CON.KGGW.WC.Y.0002.000000T0000Z-210127T1800Z/
Sheridan-
Including the cities of Plentywood and Medicine Lake
730 AM MST Wed Jan 27 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Sheridan County.

* WHEN...Until 11 AM MST this morning.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
473 
WWUS45 KGGW 271744
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
1044 AM MST Wed Jan 27 2021

MTZ019-271845-
/O.CAN.KGGW.WC.Y.0002.000000T0000Z-210127T1800Z/
Sheridan-
1044 AM MST Wed Jan 27 2021

...WIND CHILL ADVISORY IS CANCELLED...

Temperatures and wind chills have gradually risen this morning.
Wind chills have no longer 20 below or colder so this Wind Chill
Advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this wind chill advisory went out at Jan 25, 10:00 AM MST, 4 hours 55 minutes earlier.

Area forecast discussion, Jan 25, 10:00 AM MST, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
1000 AM MST Mon Jan 25 2021

Updated aviation section.

.DISCUSSION...
Morning update...
Main changes were to add sensible snow (vs. flurries) for the
northeastern half of the CWA. Radar and DOT cams are showing it in
these areas. DOT cameras are showing fog east of the Little
Rockies (the Malta South DOT camera on US-191), so added
(expanded?) fog for this morning for most areas, keeping it a
little longer in the northeast half of the area where there's both
fog and light snow. With the low clouds and precip, made sense to
drop temperatures a few degrees everywhere, too.

There's potential for another wind chill advisory tonight in the
same areas that have one this morning, plus possibly Roosevelt
County: something that will be looked into for the afternoon
forecast package.

97

Previous discussion...
Radar and observations across the area this morning show
continuing flurries and low ceilings. Patchy fog may occur over
terrain areas given the low ceilings that are out there. Wind
Chill headlines were left in place as well given the continued
temperatures in the single digits with wind speeds around 10 mph.

Ensemble guidance points to a trough digging into the Pacific
coast, a trough over the NE U.S., and a ridge in between,
including across the Northern High Plains for the second half of
the week. This will lead to recoveries in temperatures with
daytime highs getting back above freezing for many areas, as well
as dry conditions for the most part.

As the ridge translates east and flattens toward the weekend, a
more unsettled pattern may unfold, but, at larger time scales
confidence is reduced. This portion of the forecast therefore has
been kept in line with consensus blends for moment.

&&

.AVIATION...
FLIGHT CONDITION: MVFR, with periods of IFR due to low ceilings
and visibilities today from snow. IFR ceilings expected late
tonight and Tuesday morning.

WINDS: E-NE 10-15 kts today. E-SE 5-15 kts tonight through Tuesday
night.

SYNOPSIS: Areas of fog and light snow will impact TAF sites at
least through early afternoon, with snow chances lingering into
the late afternoon at KSDY & KGDV. Ceilings will lower late
tonight, with freezing fog possible at area TAF sites after about
10z through the morning hours on Tuesday.

97

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory until 11 AM MST this morning for Daniels...
Eastern Roosevelt...Northern Valley...Sheridan...Western
Roosevelt.

&&

weather.gov/glasgow

Nearby

Wind Chill Advisories in Montana, 2021Every wind chill advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.